MAUDE Adverse Event Report: DEPUY SPINE INC MONARCH SPINE SYSTEM ROD BENDER (FRENCH)

DEPUY SPINE INC MONARCH SPINE SYSTEM ROD BENDER (FRENCH)
Model Number 277030000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an unknown procedure, the device bar was bent and the parts separated immediately after ceasing to actuate the part.The driving parts were at different distances and it broke into fragments.The fragments were removed.No patient consequence reported.The procedure was successfully completed.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity unknown).This report is for one (1) monarch spine system rod bender (french).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The instrument(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachment(s) located in notes & attachments section of the product complaint.The image(s) was reviewed, and it can be seen that the weld had broken off causing the device to fall apart thus conforming the complaint.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for french rod bender was conducted identifying that lot number er142599 was released in a single batch.¿ batch 1: lot units were released on 15-jan-2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MONARCH SPINE SYSTEM ROD BENDER (FRENCH)
Common Device Name
BENDER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10373536
Report Number1526439-2020-01436
Device Sequence Number3092305
Product Code HXW
UDI-Device Identifier10705034196565
UDI-Public(01)10705034196565
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277030000
Device Catalogue Number277030000
Device Lot NumberER142599
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/07/2020
08/10/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/07/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN RODS
Patient Age51 YR